Ask an expert
Question

20 Dec 2002

Creatine overdose?
Seems like the fitness doc is not at home, but here goes anyway. I am currently on creatine for the first time and looking good. I have trained hard for 9 months, but I now have extreme pain in my forearms when I do an bi-cep training. Is it the creatine? Is it the weight training?
How long should I stay on creatine? Month on month off??
Answer 485 views
Expert
FitnessDoc
fitnessdoc

01 Jan 0001

Hi Simon

I doubt that it's the creatine, and suspect it is more likely related to straining the biceps muscle in your training. Rest the muscle for a few days and build up again, when pain-free.
With regard to creatine supplementation, long term studies on the effects of creatine have not been done, but there are short term studies which suggest that it could cause negative side-effects long-term.

Therefore, personally, I would prefer to achieve what I could naturally, ie excellent training programme and optimal diet rather than spending money continously on a supplement which could potentially be harming me.

The choice is yours, but do a search on creatine on this website, since there are some interesting articles archived which include some comments from Prof Tim Noakes.

Good luck with your training.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9323 votes
No
67% - 18741 votes
Vote